Pennsylvania, 2008Ice Storm in Pennsylvania, February 12 to 13, 2008
February 12 to 13, 2008 · NWS CTP · 15 events in 15 counties and zones
An ice storm occurred across the middle and lower Susquehanna valley.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An ice storm occurred across the middle and lower Susquehanna valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Feb 12, 7:24 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Feb 12, 7:24 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
724 PM EST TUE FEB 12 2008
.SYNOPSIS...
LOW PRESSURE CENTERED OVER EASTERN ARKANSAS LATE THIS MORNING WILL
NORTHEAST INTO THE OHIO VALLEY TONIGHT...REACHING THE LOWER GREAT
WEDNESDAY MORNING. THIS STORM WILL BRING SNOW FOLLOWED BY A
WINTRY MIX OF PRECIPITATION TO CENTRAL PENNSYLVANIA THIS AFTERNOON
INTO WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE STATE THURSDAY.
A COLD FRONT WILL PUSH THROUGH ON FRIDAY.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
WARM AIR AT 850 SURGING NORTHWARD THIS EVENING TO PRODUCE A
DRAMATIC BACK EDGE TO THE MODERATE SNOWFALL ACROSS SOUTH CENTRAL
AND CENTRAL PA. SURPRISINGLY VERY LITTLE SLEET BEING REPORTED WITH
THE CHANGEOVER...MANY OBSERVERS REPORTED SNOW STRAIGHT TO FZRA AS
PRECIP COMES TO AN END AND AIR TEMPS REMAINING IN THE MID TO UPPER
TEENS. LIGHT SLEET IS FALLING OUT THE WINDOW HERE AT WFO STATE
COLLEGE AT THIS TIME HOWEVER.
ADJUSTED POPS AND WX GRIDS THROUGH 06Z TO REFLECT LATEST RADAR
TRENDS. DO EXPECT MORE IN THE WAY OF FZDZ AFT MIDNIGHT BUT WILL
WATCH AS THIS UNFOLDS THIS EVENING. AS INDICATED BY THE DAY SHIFT...
SHORT TERM MODELS SHOW QUITE A LAG IN THE PRECIP FOR THE NEXT
SEVERAL HOURS...LASTING INTO THE DAYTIME HOURS ON WEDNESDAY...
WHICH IS A BLESSING AS WE MAY AVOID SIGNIFICANT ACCUMUMULATIONS OF
ICE. CURRENT HEADLINES IN GOOD SHAPE FOR BOTH REMAINING SNOWFALL
NORTH OF I-80 THIS EVENING...AS WELL AS ADVISORY TYPE AMOUNTS OF
FZRA OVERNIGHT.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
SREF 850 WIND VEERING TO THE WEST ACROSS WRN PENN AROUND 12Z
WED. OVER THE SUSQ VALLEY...WEAK COASTAL DEVELOPMENT WILL HOLD THE
PRECIP BACK TO AROUND 16-18Z. THIS WILL BE FOLLOWED BY WEAK LOW TO
MID LEVEL COLD ADVECTION AND A SLOW LIFTING OF THE CLOUD BASE.
CLOUDY SKIES WITH LITTLE OR NO PRECIP WILL OCCUR DURING THE
AFTERNOON HOURS...OUTSIDE OF RAIN SHOWERS MIXING WITH SOME WET
SNOW SHOWERS ACROSS THE EAST...AND SCATTERED LIGHT SNOW SHOWERS
ACROSS THE WESTERN MTNS (WHERE THE SUBSIDENCE INVERSION BASE AND
HIGH MOISTURE WILL BE 3 KFT AGL OR LESS).
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
RIDGING AT SFC AND ALOFT SHOULD PROVIDE FAIR AND SEASONAL CONDS
THURSDAY. A COLD FRONT COULD BE ACCOMPANIED BY SCT SNOW SHWRS OVR
THE ALLEGHENY HIGHLANDS FRIDAY.
MED RANGE ENS DATA CONTINUES TO SUGGEST THE CHC FOR A SIG PRECIP
EVENT IN THE SUN NITE TO MON NITE TIMEFRAME...AS DIGGING TROF OVR
THE MIDWEST SPAWNS AN EAST COAST STORM.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
INTENSE BANDS OF SNOW OVER THE AREA AT MID AFTERNOON NOW
QUICKLY MOVING NORTH OUT OF THE AREA. THE SNOW CAME DONW
HARD AT TIMES...WITH ONE REPORT OF 2 INCHES IN LESS THAN
AN HOUR ALONG RTE 30 IN YORK CO...ALONG WITH SOME THUNDER.
MOST AREAS WILL SEE SPOTTY LIGHT FREEZING RAIN AND DRIZZLE
BY MIDNIGHT...WITH IFR AND EVEN SOME LIFR CONDITIONS OVERNIGHT.
SOME IMPROVEMENT ON WED...AS TEMPS WARM...ANY REMAINING
PRECIPITATION WILL BE ON THE LIGHT SIDE. CONDITIONS MAINLY
IN THE IFR AND MVFR RANGE...AS THE COASTAL LOW TAKES OVER.
THE UPR TROF PUSHES EAST OF THE AREA BY THUR WITH IMPROVEMENT
XPECTED OVER MUCH OF THE AREA. SOME LOW CIGS/-SHSN MAY LINGER AT
JST/BFD. A RETURN TO VFR LATER THUR INTO EARLY FRIDAY AS HIGH PRES
BRIEFLY BUILDS INTO THE REGION.
ANOTHER LOW PRES SYS AND ATTENDANT FRONT ARE FCST TO MOVE THRU FRI
INTO SAT ACCOMPANIED BY REDUCED CIGS/VIS IN RA/SN SHWRS. LINGERING
-SHSN IN THE WAKE OF THE FROPA COULD KEEP BFD/JST MVFR THRU EARLY
SAT.
&&
.EQUIPMENT...
SOME MINOR THINGS EARLIER...HAD TO BRUSH OFF THE SBN DISH...
BUT OK NOW.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066.
&&
SYNOPSIS...TYBURSKI
NEAR TERM...DEVOIR
SHORT TERM...RXR/TYBURSKI
LONG TERM...TYBURSKI
AVIATION...MARTIN/RXR
EQUIPMENT...MARTIN
Hazardous weather outlook, Feb 12, 5:44 AM EST, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 AM EST TUE FEB 12 2008
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-131045-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
544 AM EST TUE FEB 12 2008
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE IN STATE COLLEGE.
Ice Storm, Adams
- When
- February 12, 10:00 PM EST to February 13, 9:00 AM EST
- Where
- Adams forecast zone
- Reported by
- Public
- Coordinates
- 39.872, -77.218 (the zone’s center; the record gives no point)
Public reported over one quarter inch ice of accumulation in York Springs.
Ice Storm, Dauphin
- When
- February 12, 10:00 PM EST to February 13, 9:00 AM EST
- Where
- Dauphin forecast zone
- Reported by
- ASOS
- Coordinates
- 40.415, -76.779 (the zone’s center; the record gives no point)
The Middletown ASOS reported over one quarter inch of ice accumulation.
Ice Storm, Lancaster
- When
- February 12, 10:00 PM EST to February 13, 9:00 AM EST
- Where
- Lancaster forecast zone
- Reported by
- Public
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
Public reported one quarter inch of ice accumulation in Millersville.
Ice Storm, Cumberland
- When
- February 12, 10:00 PM EST to February 13, 9:00 AM EST
- Where
- Cumberland forecast zone
- Reported by
- Public
- Coordinates
- 40.164, -77.266 (the zone’s center; the record gives no point)
Public reported one quarter inch of ice accumulation in Camp Hill.
Ice Storm, Snyder
- When
- February 12, 10:00 PM EST to February 13, 3:00 PM EST
- Where
- Snyder forecast zone
- Reported by
- ASOS
- Coordinates
- 40.770, -77.070 (the zone’s center; the record gives no point)
The Selinsgrove ASOS reported over one quarter inch of ice accumulation.
Ice Storm, York
- When
- February 12, 10:00 PM EST to February 13, 9:00 AM EST
- Where
- York forecast zone
- Reported by
- Public
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
Public reported over a quarter inch of ice accumulation in York and Rossville.
Ice Storm, Perry
- When
- February 12, 10:00 PM EST to February 13, 9:00 AM EST
- Where
- Perry forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.398, -77.262 (the zone’s center; the record gives no point)
Perry County emergency management reported a quarter inch of ice accumulation.
Ice Storm, Juniata
- When
- February 12, 10:00 PM EST to February 13, 3:00 PM EST
- Where
- Juniata forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.531, -77.402 (the zone’s center; the record gives no point)
Juniata County emergency management reported a quarter inch of ice accumulation.
Ice Storm, Lebanon
- When
- February 12, 10:00 PM EST to February 13, 9:00 AM EST
- Where
- Lebanon forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
Lebanon County emergency management reported a quarter inch of ice accumulation.
Ice Storm, Schuylkill
- When
- February 12, 10:00 PM EST to February 13, 3:00 PM EST
- Where
- Schuylkill forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.706, -76.216 (the zone’s center; the record gives no point)
Schuylkill County emergency management reported a quarter inch of ice accumulation.
Ice Storm, Columbia
- When
- February 12, 10:00 PM EST to February 13, 3:00 PM EST
- Where
- Columbia forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.049, -76.405 (the zone’s center; the record gives no point)
Columbia County emergency management reported a quarter inch of ice accumulation.
Ice Storm, Montour
- When
- February 12, 10:00 PM EST to February 13, 3:00 PM EST
- Where
- Montour forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.028, -76.659 (the zone’s center; the record gives no point)
Montour County emergency management reported a quarter inch of ice accumulation.
Ice Storm, Northumberland
- When
- February 12, 10:00 PM EST to February 13, 3:00 PM EST
- Where
- Northumberland forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.852, -76.709 (the zone’s center; the record gives no point)
Northumberland county emergency management reported a quarter inch of ice accumulation.
Ice Storm, Union
- When
- February 12, 10:00 PM EST to February 13, 3:00 PM EST
- Where
- Union forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.963, -77.062 (the zone’s center; the record gives no point)
Union County emergency management reported a quarter inch of ice accumulation.
Ice Storm, Southern Lycoming
- When
- February 12, 10:00 PM EST to February 13, 3:00 PM EST
- Where
- Southern Lycoming forecast zone
- Reported by
- Public
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
Public reported a quarter inch of ice accumulation in Hughesville.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Pennsylvania, February 12 to 13, 20084 deaths · 10 injured · $200,000 · 10 events
- Winter Weather in Vermont, February 12 to 13, 20083 deaths · $90,000 · 10 events
- Tornadoes and Hail in Mississippi, February 12, 2008$8.8 million · EF1 · 88 events
- Tornadoes and Hail in Louisiana, February 12, 20081 death · $85,000 · EF1 · 17 events
- Winter Weather in Delaware, February 12, 200814 injured · 2 events
- Winter Storm and Winter Weather in New Jersey, February 12 to 13, 20083 injured · $200,000 · 18 events
- Hail and Damaging Winds in Louisiana, February 12, 2008$595,000 · 75 kt wind · 5 events
- Tornado in Florida, February 12, 2008$445,000 · EF0 · 1 event
- Tornado in Florida, February 12, 2008$350,000 · EF0 · 1 event
- Tornado in Florida, February 12, 2008$200,000 · EF0 · 1 event
- Winter Storm in Pennsylvania, February 12 to 13, 2008$175,000 · 3 events
- Flooding and Heavy Snow in Massachusetts, February 12 to 14, 2008$100,000 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80222, 80224, 80225, 80226, 80229, 80230, 80231, 80233, 80234, 80235, 80236, 80237, 80238, 80239, 80240.